MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMF4040C183TU
Medical Device Problem Codes Fracture (1260); Leak/Splash (1354); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Valiant navion stent grafts were implanted during the endovascular treatment of a thoracic aortic dissection on (b)(6) 2019.A ct angio chest w/wo contrast 7 days post the index procedure identified contrast enhancement in the proximal descending aorta just distal to the arch.According to the impression, this was most likely due to the patency of the excluded false lumen rather than an endoleak, though an endoleak could not be entirely excluded.  it was reported approximately 2 months post the index procedure, follow up ct showed aortic enlargement due to an increase in the mural thrombus within the false lumen.No further action was taken based on this finding, and the size of the aneurysm remained relatively stable on subsequent scans 3 months and 11 months post the index procedure.It was reported approximately 5 years post the index procedure, follow-up ct angio chest w/wo contrast showed aneurysm enlargement from 87mm to 90mm, and a type ib endoleak at inferior margin of stent graft at the level of the diaphragm. the patient was seen by the physician who reviewed the ct and also noted there is a possible endoleak at the superior aspect of the graft.Per the physician the cause of the endoleaks and aortic enlargement is undetermined.  no additional clinical sequalae were provided and the patient will be monitored.
 
Additional Manufacturer Narrative
Continuation of d10: this is a system report.The section d information is for the primary device, which was in use with the following: product id: vnmc4034c200tu, serial/lot #: (b)(6), ubd: 05-dec-2020, udi#: (b)(4).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B5: additional information received: in relation to the ct scan that was performed a week post the index procedure , it was reported that along the anterior inferior aspect of the proximal descending aorta just distal to the arch, there is evidence of a small persistent endoleak with contrast enhancement within the excluded false lumen measuring approximately 2.5 x 0.7 cm.The amount of contrast present within the excluded false lumen in the arterial phase has decreased since previous cta.However, on 5 minute delayed phase, there are areas of patent contrast enhancement within the excluded false lumen of the proximal descending aorta consistent with partial patency of the false lumen and/or endoleak.It was confirmed that the valiant navion 40x40x183 device was implanted proximally where a unknown endoleak is present while the 40x34x200 was implanted distally where a ib endoleak has been noted.The patient was seen in the office again last month, per physician ¿impression/plan¿, regarding the endoleak at superior end ¿ ¿it looks like the patient has got some false lumen flow at the top as well that it appeared to the physician that this is more coming off of the false lumen then it is a true type 1b or 1a endoleak.Regarding any possible intervention, it was said that following discussion with the patient regarding his complex aortic anatomy (chronic dissection, celiac comes off false lumen) + age (etc), it was decided to hold off on any intervention at this point in time.Plan for medical management of blood pressure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B5; additional information received: review of cts from approximately 6.5 weeks post-index procedure and 11.5 weeks post-index identified a type iiib endoleak on device vnmf4040c183tu (b)(6).The maximum aortic diameter measured 89.9mm and 90.5mm, respectively.Cts at 6.5 weeks were noted as not assessable for aortic enlargement, but there was no aortic enlargement observed on cts from 11.5 weeks.No fracture, stent ring enlargement, or stent ring migration were noted.Review of cts from 4.5 years post-index identified a persistent type iiib endoleak on vnmf4040c183tu (b)(6) and a new stent ring enlargement of +1.4mm on ring 4 and +1.4mm on ring 5 on device vnmc4034c200tu (b)(6).No stent fracture or stent ring migration were noted.The maximum aortic diameter was 93.9mm.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
It was reported from the site that on ct imaging from approximately 5 years post index procedure type iiia and iiib endoleaks, stent fracture and aortic enlargement were observed.An unknown secondary procedure was completed.Core lab review of the ct imaging from approximately 5 years post-index observed a persistent type iiib endoleak on (b)(6), new stent ring enlargement on (b)(6) and aortic enlargement.No fracture or stent ring migration was observed.Core lab review of the ct imaging from approximately 4.5 years post-index observed a persistent type iiib endoleak on (b)(6), fracture was non-evaluable on (b)(6).No stent ring enlargement, stent ring migration or aortic enlargement was observed on either stent graft, no fracture was observed on (b)(6).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B5; additional information: the secondary procedure took place approximately 5 years and 2 months post-index procedure where three v aliant captiva's were implanted.A 44 x 44 x 150 proximal piece, a 38 x 38 x 200 middle piece, and then a 34 x 30 x 150 distal piece.There were no procedural complications.A type ii endoleak was noted on ct imaging from approximately 5 years and 1 month post index procedure and on ct taken approximately 2 months later, on (b)(6)2024.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19606355
Report Number9612164-2024-02984
Device Sequence Number6520343
Product Code MIH
UDI-Device Identifier00763000100728
UDI-Public00763000100728
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2020
Device Model NumberVNMF4040C183TU
Device Catalogue NumberVNMF4040C183TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2024
Supplement Date Received by Manufacturer06/25/2024
08/03/2024
09/16/2024
12/20/2024
02/11/2025
Initial Report FDA Received Date06/25/2024
Supplement Report FDA Received Date06/26/2024
08/12/2024
09/16/2024
01/03/2025
02/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/16/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3005364322-02-19-2021-00
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale
Patient Weight108 KG